Alert archive / Iowa / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 9, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Mar 31, 2007, 2:44 PM CDT for Keokuk County, Iowa. It was in force for 46 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 31, 2007, 2:44 PM CDT (19:44 UTC)
- Expired
- Mar 31, 2007, 3:30 PM CDT
- In force
- 46 min
- Issued by
- NWS Quad Cities, IA
- Area
- Counties, with a storm outline in the text
County Keokuk County, IA
The radar
The Des Moines radar (KDMX), 128 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 31, 2:50 PM CDT | HAIL 0.88 | Hedrick, IA | NICKEL SIZE HAIL FELL FOR 5 MINUTES STARTING AT 250 PM. |
| Mar 31, 3:14 PM CDT | TSTM WND GST 60 | Sigourney, IA | MESONET MEASURED 60 MPH WIND GUST. DELAYED REPORT. |
| Mar 31, 3:15 PM CDT | TSTM WND GST 60 | Sigourney, IA | SPOTTER REPORTED ESTIMATED 55 TO 60 MPH WINDS, HEAVY RAIN AND PENNY SIZE HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 30 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 31, 1:47 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 7.7 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 843 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 290 m²/s²
- 0-3 km storm-relative helicity
- 318 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDVN 311944 SVRDVN IAC107-312030- /O.NEW.KDVN.SV.W.0009.070331T1944Z-070331T2030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 244 PM CDT SAT MAR 31 2007 THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... KEOKUK COUNTY IN SOUTHEAST IOWA... * UNTIL 330 PM CDT. * AT 242 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED APPROXIMATELY 13 MILES SOUTH OF HEDRICK...OR ABOUT NEAR OTTUMWA... AND MOVING NORTH AT 50 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HEDRICK AROUND 255 PM CDT... MARTINSBURG AROUND 300 PM CDT... HAYESVILLE AROUND 305 PM CDT... DELTA AND SIGOURNEY AROUND 310 PM CDT... WHAT CHEER AROUND 315 PM CDT... KESWICK AROUND 320 PM CDT... THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY FROM WINDOWS. A TORNADO WATCH IS IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. THIS STORM IS ALSO PRODUCING HEAVY RAIN AND URBAN AND SMALL STREAM FLOODING. LAT...LON 4116 9242 4116 9217 4150 9206 4151 9242 $$ DLF
2 follow-up statements
000 WWUS53 KDVN 311959 SVSDVN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 257 PM CDT SAT MAR 31 2007 IAC107-312030- /O.CON.KDVN.SV.W.0009.000000T0000Z-070331T2030Z/ KEOKUK IA- 257 PM CDT SAT MAR 31 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT FOR KEOKUK COUNTY... AT 255 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED APPROXIMATELY NEAR HEDRICK...OR ABOUT 10 MILES NORTHEAST OF OTTUMWA...MOVING NORTH AT 50 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... HAYESVILLE AROUND 305 PM CDT... DELTA...SIGOURNEY AND 6 MILES WEST OF SIG-NOR FIELD AIRPORT AROUND 310 PM CDT... WHAT CHEER AND SIGOURNEY IOWA AIRPORT AROUND 315 PM CDT... KESWICK...THORNBURG...WEBSTER AND 6 MILES EAST OF GIBSON AROUND 320 PM CDT... A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SATURDAY EVENING FOR EASTERN IOWA. LAT...LON 4116 9242 4116 9217 4150 9206 4151 9242 $$ DLF
000 WWUS53 KDVN 312034 SVSDVN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 332 PM CDT SAT MAR 31 2007 IAC107-312042- /O.EXP.KDVN.SV.W.0009.000000T0000Z-070331T2030Z/ KEOKUK IA- 332 PM CDT SAT MAR 31 2007 ...THE SEVERE THUNDERSTORM WARNING FOR KEOKUK COUNTY EXPIRED AT 330 PM CDT... THE SEVERE THUNDERSTORM HAS MOVED NORTH OUT OF KEOKUK COUNTY. THE THREAT OF SEVERE THUNDERSTORMS WILL CONTINUE WITH ADDITIONAL THUNDERSTORMS MOVING NORTH THROUGH THE AREA THROUGH 5 PM. IN ADDITION TO THE SEVERE THUNDERSTORM THREAT...THE THUNDERSTORMS WILL PRODUCE RAINFALL HEAVY ENOUGH TO CAUSE SOME STREET AND SMALL STREAM FLOODING. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SATURDAY EVENING FOR EASTERN IOWA. LAT...LON 4116 9242 4116 9217 4150 9206 4151 9242 $$ DLF
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 3:20 AM CDT, 11 hours 24 minutes earlier.
Area forecast discussion, Mar 31, 3:20 AM CDT, 11 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 320 AM CDT SAT MAR 31 2007 .SYNOPSIS... A STRONG SPRING STORM SYSTEM WILL BRING ANOTHER ROUND OF RAIN TO THE REGION TODAY INTO SUNDAY. COLD CANADIAN HIGH PRESSURE IS THEN EXPECTED SUNDAY NIGHT INTO MONDAY BEFORE YET ANOTHER STORM SYSTEM AFFECTS THE AREA MONDAY NIGHT INTO TUESDAY. COLD AIR MOVING IN BEHIND THE SECOND STORM SYSTEM WILL BRING BELOW NORMAL TEMPERATURES AND POSSIBLY SOME SNOW THE SECOND HALF OF THE WORK WEEK. && .SHORT TERM...TODAY AND TONIGHT... TO SUM UP THIS SYSTEM...IMPRESSIVE. ALL MODELS SHOW A RAPID DEEPENING OF THE SFC LOW WITH IT REACHING MAX INTENSITY JUST PRIOR TO SUNSET. FLOW COMING OFF LAKE MICHIGAN WILL AID IN INCREASING THE OVERALL BAROCLINICITY OF THE FRONT ACROSS THE SOUTHERN PART OF THE CWFA. AS THE MAIN ENERGY ARRIVES THIS AFTERNOON/EVENING WIDESPREAD PRECIP SHOULD BREAK OUT ACROSS THE AREA. DRY SLOT TO REMAIN WEST OF THE CWFA THROUGH SUNSET AND PROFILES SUGGEST VERY LITTLE IN THE WAY OF DRY AIR ALOFT. THIS LACK OF DRY AIR COMBINED WITH VERY LITTLE (IF THAT) INSOLATION SUGGESTS THE SEVERE THREAT TO BE VERY LOW. MAY SEE SOME SUB-SEVERE HAIL THIS AFTERNOON/EVENING WITH PERHAPS AN ISOLATED MARGINAL HAIL IF A STORM REALLY GETS GOING. PRECIP SHOULD REALLY SHUT OFF AFTER MIDNIGHT AS BEST SUPPORT MOVES AWAY FROM THE REGION. LINGERING SHRA POSSIBLE THROUGH DAWN SUNDAY WITH THE UPPER LOW SO CLOSE. THERE SHOULD BE ANOTHER LARGE TEMPERATURE GRADIENT OF 15-20 DEGREES ACROSS THE CWFA AGAIN TODAY. ...08... .LONGER TERM...SUNDAY THROUGH NEXT FRIDAY... ANOTHER DYNAMIC SYSTEM LATE MONDAY INTO TUESDAY WITH EXCEPTIONALLY COLD TEMPERATURES REST OF NEXT WEEK PRODUCING HARD FREEZES AND RISK OF SOME SNOW...ESPECIALLY MID WEEK AND INTO FOLLOWING WEEKEND. SUNDAY AND SUNDAY NIGHT...COLD AIR AND WRAPAROUND MOISTURE FROM DEPARTING SATURDAY SYSTEM TO AFFECT CWFA TIL EVENING HOURS. HAVE LOWERED TEMPERATURES ESPECIALLY NORTH OF HIGHWAY 34 NEARER TO UPPER LOW WHICH STILL COULD BE SEVERAL DEGREES TOO MILD ALONG AND NORTH OF I-80. GUSTY WEST WINDS OF 15 TO 25 MPH WITH SOME LIGHT SHOWERS TO MAKE FOR A COOL AND BLUSTERY DAY. ANY PRECIPITATION AMOUNTS TO BE LIGHT DUE TO DEPTH OF CLOUDS AND LIMITED FORCING. SUNDAY NIGHT... SKIES TO CLEAR FROM SW TO NE WITH SOME LINGERING LIGHT SHOWERS OR SPRINKLES FAR NE SECTIONS TIL MID EVENING. WINDS TO BECOME LIGHT SUPPORTING FAVORABLE RADIATIVE COOLING CONDITIONS AND HAVE LOWERED MIN TEMPS A FEW DEGREES MOST LOCATIONS WITH INSPECTION OF BL DECOUPLE TOOLS SUGGESTING ANOTHER 3 TO 5 DEGREES LOWERING STILL POSSIBLE THAT COULD RESULT IN SIGNIFICANT FROST AND LOCALIZED FOG NORTH 1/2 OF AREA BY DAYBREAK MONDAY. PASS TEMPERATURE ISSUES TO LATER SHIFTS. MONDAY...MOSTLY SUNNY SKIES AND SOME RETURN FLOW AHEAD OF DIGGING TROUGH AND ASSOCIATED STRONG BAROCLINIC SYSTEM OUT OF PACIFIC NORTHWEST...HAVE PUSHED MAX TEMPS UP A FEW MORE DEGREES. BY LATE PM EAST-WEST BOUNDARY SETS UP ALONG AND SOUTH OF IOWA/MISSOURI BORDER ALLOWING FOR SOME LIGHT SHOWER ACTIVITY TO DEVELOP NORTHWEST SECTIONS ALONG 850/700 BOUNDARY. THUNDERSTORM POTENTIAL NOT SUGGESTED DUE TO INITIAL LIMITED MOISTURE ATTM. LATEST SUITE OF SOLUTIONS CONTINUE TO SLOW THIS NEXT WAVE WHICH HAVE ALREADY TRIED TO INCORPORATE INTO FORECAST. THIS MEANS FORCING TO AFFECT MOST OF AREA MONDAY NIGHT INTO TUESDAY. LIGHT WINDS AND MILD TEMPERATURES TO MAKE FOR A NICE DAY. MONDAY NIGHT INTO TUESDAY...ALL SOLUTIONS TRENDING SLOWER AND IF NORMAL MODEL TENDENCIES ARE FOLLOWED...NEXT 24-36 HRS SHOULD SEE FURTHER SLOWING OF SYSTEM BY ANOTHER 3-6 HOURS AS SYSTEM DEVELOPS. SFC WAVE TO DEVELOP IN KANSAS LATE MONDAY MOVING ACROSS CWFA TUESDAY THIS WILL PRODUCE SHOWERS AND STORMS MONDAY NIGHT INTO TUESDAY ALONG WARM FRONT AND ALSO WITH PASSING COLD FRONT. KEPT 40 POPS BUT GOOD FORCING AND OPEN GULF WITH SURFACE DEWPOINTS OF 50-55F AND 850 MB DEWPOINTS 6+C SUPPORT ANOTHER ROUND OF AT LEAST LIGHT TO MODERATE RAIN TOTALS AND EVENTUALLY HIGHER POPS. INITIAL LOOK AT SEVERE THRESHOLD TOOLS SUGGEST SOME SEVERE RISK SUGGESTED DUE TO DRY AIR ALOFT WITH MAIN THREAT HAIL AS OFTEN IS CASE IN EARLY SPRING. WILL MENTION THIS IN HAZARDOUS WEATHER OUTLOOK PRODUCT.../CHIHWODVN/. TUESDAY...AFTER SHOWERS AND STORMS...REGION TO TURN SHARPLY COLDER AND WINDY BEHIND STRONG COLD FRONT WITH RAPIDLY FALLING TEMPERATURES WHICH LATER SHIFTS WILL NEED TO ACCOUNT FOR AS KEPT DIURNAL TREND ATTM. KEPT RAIN/SNOW SHOWERS FAR NORTH OVERNIGHT. POTENTIAL FOR NEAR WIND ADVISORY CRITERIA AS COLD AIR MOVES IN TO BE MONITORED NEXT COUPLE OF DAYS. WEDNESDAY...ADDED SNOW SHOWERS AS 850 TEMPS TO CRASH INTO -8 TO -12C OVER AREA ON ALL SOLUTIONS WITH CONVECTIVE TEMPERATURES OF 34F. LOWERED MAX TEMPS INTO 40 TO 45F AREA BUT INSPECTION OF THERMAL FIELDS SUGGESTS STILL MOST LOCATIONS NEED LOWERING ANOTHER 2 TO 4 DEGREES. AIR ALOFT SO COLD THAT EVEN WITH EARLY APRIL SUNSHINE ANY PRECIPITATION TO BE IN FORM OF SNOW...SNOW BALLS OR POSSIBLY SLEET. CYCLONIC FLOW ALOFT AND UPPER DISTURBANCES WITH LOW LEVEL MOISTURE AND BL BUOYANCY FROM HEATING SUGGEST POPCORN LIGHT TO MODERATE SNOW SHOWER ACTIVITY MAINLY NORTH 1/2 TO 2/3. MOMENTUM TRANSFER TOOLS SUPPORTS GUSTY WINDS OF 35-40+ MPH ASSOCIATED WITH SNOW SHOWERS. WEDNESDAY NIGHT...SOME CLEARING TO ALLOW TEMPERATURES TO CRASH INTO MID TO UPPER 20S WITH SOME INDICATIONS ANOTHER 2 TO 4 DEGREES LOWER SUPPORTED. THIS MEANS A HARD FREEZE FOR SEVERAL HOURS. THURSDAY AND FRIDAY...SIMILAR TO WEDNESDAY WITH DAYTIME SNOW SHOWERS AND FLURRIES. MADE NO CHANGES TO FORECAST...WILL SUGGEST LOWERING TEMPERATURES ROUGHLY A COUPLE OF CATEGORIES...OR ABOUT 5 DEGREES MOST AREAS AND SHSN AND FLURRIES. GUSTY WINDS ALSO SUGGESTED DUE TO STRONG MOMENTUM TRANSFER FROM APRIL SUNSHINE. LATE THIS FRIDAY INTO THE FOLLOWING WEEKEND.../APRIL 5-8/...AS DISCUSSED NEARLY WEEK AGO...VERY COLD PERIOD STARTING CIRCA APRIL 4-5 WITH RISK OF SNOW. LONG RANGE TOOLS AND GUIDANCE BLEND SUGGEST POTENTIAL FOR VERY COLD STORM SYSTEM TO AFFECT AREA WITH SOME SNOW POSSIBLE. THIS WILL TAKE ANOTHER 3 TO 5 DAYS TO BETTER ASSESS...BUT SIGNAL ATTM IS MODERATE TO STRONG PER LOCAL TECHNIQUES AND TOOLS USED. THEIR IS THE POTENTIAL FOR HEAVY SNOW WITH THIS SYSTEM WHICH PAST 4 PLUS DAYS SUGGESTED NEAR/IN FORECAST AREA. ..NICHOLS.. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. 08/NICHOLS
Hazardous weather outlook, Mar 31, 10:56 AM CDT, 3 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1056 AM CDT SAT MAR 31 2007 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-011100- BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO- CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL- HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA- JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA- MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL- SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL- WASHINGTON IA-WHITESIDE IL- 1056 AM CDT SAT MAR 31 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE AREA THIS AFTERNOON INTO THIS EVENING. THE GREATEST SEVERE WEATHER RISK WILL BE SOUTHWEST OF A LINE FROM MACOMB THROUGH BURLINGTON AND MONTICELLO TO MANCHESTER THIS AFTERNOON. IN THIS AREA CONDITIONS WILL BE FAVORABLE FOR SEVERE THUNDERSTORMS PRODUCING LARGE HAIL AND ISOLATED TORNADOES. NORTHEAST OF THIS AREA THERE WILL BE A RISK OF LARGE HAIL AND DAMAGING THUNDERSTORM WINDS DURING THE EVENING HOURS. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OR INTENSIFY AHEAD OF A STRONG STORM SYSTEM MOVING NORTH THROUGH EASTERN NEBRASKA AND WESTERN IOWA THE REST OF TODAY. THE THUNDERSTORMS WILL MOVE NORTHEAST THROUGH THE REGION DURING THE AFTERNOON AND EVENING HOURS. THE EXTENT OF THE SEVERE WEATHER PRODUCED BY THESE STORMS WILL DEPEND ON HOW MUCH TEMPERATURES CAN WARM EAST OF THE STORM SYSTEM ACROSS NORTHERN MISSOURI CENTRAL AND EASTERN IOWA. AT THIS POINT IT APPEARS THAT THERE WILL BE SOME BREAKS IN THE CLOUDS TO ALLOW SUFFICIENT WARMING FOR SEVERE THUNDERSTORM DEVELOPMENT. IN ADDITION TO THE SEVERE WEATHER...THE THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAINS WHICH COULD AGGRAVATE ANY ONGOING RIVER FLOODING OR CAUSE SOME MINOR URBAN OR SMALL STREAM FLOODING. FOR INFORMATION ON CURRENT AND EXPECTED RIVER CONDITIONS SEE THE LATEST RIVER AND FLOOD STATEMENTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY MONDAY NIGHT AND TUESDAY...A STRONG COLD FRONT WILL PRODUCE EPISODES OF THUNDERSTORMS AND SHOWERS. CURRENT INDICATIONS ARE SOME OF THE STRONGEST STORMS MAY APPROACH OR BECOME SEVERE WITH THE PRIMARY RISK LARGE HAIL. INTERESTED INDIVIDUALS SHOULD MONITOR THIS PRODUCT FOR FURTHER UPDATES ON THE RISK AND LOCATION OF ANY HAZARDOUS AND SEVERE WEATHER FOR THIS EVENT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND THIS EVENING. 08/NICHOLS/DLF
In the hours before
Special weather statement, Mar 31, 11:16 AM CDT, 3 hours 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1116 AM CDT SAT MAR 31 2007 IAZ041-042-052>054-066-ILZ001-002-007-311830- DELAWARE-DUBUQUE-LINN-JONES-JACKSON-CLINTON-JO DAVIESS-STEPHENSON- CARROLL- INCLUDING THE CITIES OF...MANCHESTER...DUBUQUE...CEDAR RAPIDS... ANAMOSA...MAQUOKETA...CLINTON...GALENA...FREEPORT...MOUNT CARROLL 1116 AM CDT SAT MAR 31 2007 ...SCATTERED THUNDERSTORMS DEVELOPING... SCATTERED STRONG THUNDERSTORMS WERE DEVELOPING OVER EAST CENTRAL IOWA LATE THIS MORNING. THESE THUNDERSTORMS WILL MOVE QUICKLY NORTH...PRODUCING ONE HALF INCH HAIL AND BRIEF HEAVY DOWNPOURS. ONE THE STRONGER STORMS WAS OVER EASTERN JONES COUNTY AND WILL MOVE NORTH THROUGH THE SCOTCH GROVE...CASCADE AND DYERSVILLE AREAS BY 1200 PM.
Special weather statement, Mar 31, 1:50 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 150 PM CDT SAT MAR 31 2007 IAZ040-041-051-052-063-064-076-077-087-088-098-099-MOZ009-010- 312000- BUCHANAN-DELAWARE-BENTON-LINN-IOWA-JOHNSON-KEOKUK-WASHINGTON- JEFFERSON-HENRY IA-VAN BUREN-LEE-SCOTLAND-CLARK- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...VINTON... CEDAR RAPIDS...MARENGO...IOWA CITY...SIGOURNEY...WASHINGTON... FAIRFIELD...MOUNT PLEASANT...KEOSAUQUA....FORT MADISON... MEMPHIS...KAHOKA 150 PM CDT SAT MAR 31 2007 ...SEVERE WEATHER TO DEVELOP THIS AFTERNOON... AN UPPER LEVEL AND SURFACE LOW PRESSURE SYSTEM SPINNING ACROSS WESTERN IOWA HAS ALREADY PRODUCED SEVERE WEATHER IN THE OMAHA AREA. AND STRONG THUNDERSTORMS ARE CURRENTLY DEVELOPING IN NORTH CENTRAL MISSOURI. A TORNADO WATCH HAS JUST BEEN ISSUED WHICH COVERS EASTERN IOWA... EXTERME NORTHEAST MISSOURI AND SOME ADJACENT PARTS OF EXTREME WESTERN ILLINOIS. IF YOU ARE IN OR NEAR TO THE TORNADO WATCH AREA...BE PREPARED FOR POTENTIAL SEVERE WEATHER. THESE ARE FAST MOVING STORMS WHICH COULD APPROACH YOUR LOCATION QUICKLY. WOLF
Special weather statement, Mar 31, 2:39 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 239 PM CDT SAT MAR 31 2007 MOZ009-312045- SCOTLAND- INCLUDING THE CITY OF...MEMPHIS 239 PM CDT SAT MAR 31 2007 ...STRONG HAIL-PRODUCING THUNDERSTORM MOVING INTO SCOTLAND COUNTY... AT 234 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING ONE-HALF INCH SIZE HAIL HEADING TOWARD SCOTLAND COUNTY. THE STORM WILL MOVE THROUGH THE COUNTY BETWEEN 245 AND 315 PM. A SECOND STRONG THUNDERSTORM WILL AFFECT THE DOWNING AND KILWINNING AREAS THROUGH 3 PM. HAIL AND LIGHTNING ARE THE MAIN THREATS WITH THESE STORMS. IF EITHER OF THESE STORMS INTENSIFY...BE PREPARED FOR A POSSIBLE WARNING. WOLF
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 3:12 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Buchanan | 48 min |
| Mar 31, 3:20 PM CDT | Severe Thunderstorm Warning | DVN | Jefferson, Van Buren | 25 min |
| Mar 31, 3:25 PM CDT | Tornado Warning | DVN | Iowa, Keokuk | 35 min |
| Mar 31, 3:44 PM CDT | Severe Thunderstorm Warning | DVN | Henry | 31 min |
| Mar 31, 3:53 PM CDT | Tornado Warning | DVN | Benton | 52 min |
| Mar 31, 3:58 PM CDT | Flash Flood Warning | DVN | Benton, Buchanan | 3 hr |
| Mar 31, 4:06 PM CDT | Severe Thunderstorm Warning | DVN | Washington | 39 min |
| Mar 31, 4:34 PM CDT | Severe Thunderstorm Warning | DVN | Buchanan | 26 min |
| Mar 31, 4:42 PM CDT | Severe Thunderstorm Warning | DVN | Johnson | 39 min |
| Mar 31, 4:45 PM CDT | Severe Thunderstorm Warning | DVN | Linn | 30 min |
| Mar 31, 5:11 PM CDT | Severe Thunderstorm Warning | DVN | Des Moines, Louisa | 34 min |
| Mar 31, 5:19 PM CDT | Severe Thunderstorm Warning | DVN | Delaware | 43 min |
| Mar 31, 5:34 PM CDT | Tornado Warning | DVN | Muscatine, Scott | 26 min |
| Mar 31, 5:58 PM CDT | Severe Thunderstorm Warning | DVN | Dubuque | 14 min |
| Mar 31, 6:00 PM CDT | Severe Thunderstorm Warning | DVN | Clinton, Scott | 30 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.